Semiclassics of rotation and torsion.

Braun, Petr A. and Gerwinski, Peter and Haake, Fritz and Schomerus, Henning (1996) Semiclassics of rotation and torsion. Zeitschrift für Physik B Condensed Matter, 100 (1). pp. 115-127. ISSN 1431-584X

[img]
Preview
PDF (61000115.pdf)
61000115.pdf

Download (356kB)

Abstract

We discuss semiclassical approximations of the spectrum of the periodically kicked top, both by diagonalizing the semiclassically approximated Floquet matrix F and by employing periodic-orbit theory. In the regular case when F accounts only for a linear rotation periodic-orbit theory yields the exact spectrum. In the chaotic case the first method yields the quasienergies with an accuracy of better than 3% of the mean spacing. By working in the representation where the torsional part of the Floquet matrix is diagonal our semiclassical work is mostly an application of the asymptotics of the rotation matrix, i.\,e.~of Wigner's so-calledd -functions.

Item Type: Journal Article
Journal or Publication Title: Zeitschrift für Physik B Condensed Matter
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/3100/3104
Subjects:
Departments: Faculty of Science and Technology > Physics
ID Code: 715
Deposited By: Dr Henning Schomerus
Deposited On: 31 Oct 2007
Refereed?: Yes
Published?: Published
Last Modified: 22 Aug 2019 00:41
URI: https://eprints.lancs.ac.uk/id/eprint/715

Actions (login required)

View Item View Item